MAUDE Adverse Event Report: ZIMMER GMBH FITMORE®, HIP STEM, UNCEMENTED, B/3, TAPER 12/14; PROSTHESIS, HIP

ZIMMER GMBH FITMORE®, HIP STEM, UNCEMENTED, B/3, TAPER 12/14; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Codes Peeled/Delaminated (1454); Separation Failure (2547)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/23/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the surgeon was doing an initial right hip arthroplasty, and implanted the stem successfully with no issue.After putting on the trial head and being satisfied, the surgeon was unable to get the trial head off the stem.The surgeon made multiple attempts with different tools to disengage the trial head from the stem.The stem ended up dislodging from the patient's bone.After this, it was noted that the porous coating was peeled completely off the stem.None of the coating was left in the patient, surgeon made sure to clean the wound thoroughly.When the sales rep came back to the or with a new stem, the surgeon and staff had somehow gotten the trial head off the stem.The trial head was then sterilized and put back into rotation.When the stem dislodged, a large amount of bone was lost on the patient and the surgeon opted to use a bone graft and implant a second stem.The second stem was implanted successfully along with a longer head.Diligence is complete and additional information is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D10.Unknown cermaic head lot# unk item# unk.The reported fitmore stem was returned with a biolox delta ceramic femoral head to the post market surveillance team for examination.The trial femoral head was not returned.The fitmore stem exhibits damages of the porous coating near the shoulder/proximal area of the stem, where also a portion of the coating is missing.Additionally, at the lateral neck of the stem there are impaction marks to be seen.Fruther, there are horizontal indentations or nicks on the lateral portion of the trunnion of the stem, forming a distinct row.The ceramic femoral head appears mainly inconspicuous, with several metallic smearing to be seen on both the articulating and seating surface.A review of the device manufacturing records confirmed no abnormalities or deviations that could be related to the reported event.All critical characteristics related to the cone/trunnion of the stem are measured 100%.Review of the complaint history found no additional related complaints for this item and the reported part and lot combination.Based on the available information, the reported event cannot be confirmed.As per reported event, the trial head could ultimately be removed from the fitmore stem, was sterilized and put back into rotation.However, as the trial head was not returned, a definitive root cause for the reported issue could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
Diligence is completed and no further information on the reported event has been provided.

Brand Name
FITMORE®, HIP STEM, UNCEMENTED, B/3, TAPER 12/14
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key19354023
Report Number0009613350-2024-00187
Device Sequence Number7618469
Product Code LZO
UDI-Device Identifier00889024591578
UDI-Public(01)00889024591578(17)310722(10)3074967
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K200112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number0100551203
Device Lot Number3074967
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2024
Supplement Date Received by Manufacturer10/07/2024
Initial Report FDA Received Date05/20/2024
Supplement Report FDA Received Date10/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale